MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-25123-F
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2024, the doctor found the extension line leaking during use on the patient.They changed a new one.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, 3-lumen catheter for analysis.Signs of use were observed on the catheter.It was noted that the slide/pinch clamps on all three extension lines were activated.Visual analysis did not reveal any defects or anomalies of any kind.The catheter body length measured 215mm, which is within the specification limits of 207mm-227mm per the catheter product drawing.The catheter body outer diameter measured 4.03mm, which is within the specification limits of 3.96mm-4.06mm per the catheter extrusion product drawing.The catheter was functionally tested per the product instructions for use (ifu).The ifu provided with the reported kit instructs the user, "flush lumen(s) to completely clear blood from catheter".The slide/pinch clamps were opened.A lab inventory syringe filled with water was then attached to all three extension lines and flushed.No leaks or blockages were observed when flushing all three extension lines.The returned catheter was then leak tested per bs en iso 10555-1 annex c (amrq-000071 rev15), which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The device was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The ifu also states, " air embolism can occur if air is allowed to enter a central venous access device or vein.Do not leave open needles or uncapped, unclamped catheters in central venous puncture site.Use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection".The report of a leaking distal extension line was not confirmed through complaint investigation of the returned sample.The catheter met all relevant visual, dimensional, and functional requirements.A device history record review did not reveal any relevant findings.Based on the customer report and the sample received, no problem was found with the returned catheter.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20471001
Report Number3006425876-2024-01007
Device Sequence Number15333316
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public(01)00801902102188(11)230505(17)250419(10)71F23D3191(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberCS-25123-F
Device Lot Number71F23D1445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age62 YR
Patient SexMale